INEQUALITIES FOR ALGEBRAIC POLYNOMIALS ON AN ELLIPSE

Tatiana M. Nikiforova     (Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, 16 S. Kovalevskaya Str., Ekaterinburg, 620990; Ural Federal University, 19 Mira str., Ekaterinburg, 620002, Russian Federation)

Abstract


The paper presents new solutions to two classical problems of approximation theory. The first problem is to find the polynomial that deviates least from zero on an ellipse. The second one is to find the exact upper bound of the uniform norm on an ellipse with foci \(\pm 1\) of the derivative of an algebraic polynomial with real coefficients normalized on the segment \([- 1,1]\).


Keywords


Polynomial, Chebyshev polynomials, Ellipse, Segment, Derivative of a polynomial, Uniform norm

Full Text:

PDF

References


  1. Smirnov V.I., Lebedev N.A. Konstruktivnaya teoriya funkcij kompleksnogo peremennogo [The Constructive Theory of Functions of a Complex Variable]. Leningrad: Nauka Publ., 1964. 438 p. (in Russian)
  2. Kolmogorov A.N. A remark on the polynomials of P.L. Chebyshev deviating the least from a given function. Uspehi Mat. Nauk, 1948. Vol. 3, No. 1. P. 216–221. (in Russian)
  3. Kemperman J.H.B. Markov type inequalities for the derivatives of a polynomial. Aspects of Mathematics and its Applications, 1986. Vol. 34. P. 465–476. DOI: 10.1016/S0924-6509(09)70275-2
  4. Duffin R., Schaeffer A.C. Some properties of functions of exponential type. Bull. Amer. Math. Soc., 1938. Vol. 4, No. 4. P. 236–240. DOI: 10.1090/S0002-9904-1938-06725-0
  5. Erdös P. Some remark on polynomials. Bull. Amer. Math. Soc., 1947. Vol. 53, No. 12. P. 1169–1176. DOI: 10.1090/S0002-9904-1947-08938-2
  6. Abramowitz M., Stegun I.A. Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. NY: Dover Publications, 1965. 1046 p.
  7. Bernstein S.N. O nailuchshem priblizhenii nepreryvnykh funktsii posredstvom mnogochlenov dannoi stepeni [On the Best Approximation of Continuous Functions by Polynomials of a Given Degree]. Comm. Soc. Math. Kharkov, 1912. 2 Series. Vol. XIII (13), No. 2–5. P. 49–194. (in Russian) https://www.math.technion.ac.il/hat/fpapers/bernstein1913.pdf
  8. Dzyadyk V.K. Vvedenie v teoriyu ravnomernogo priblizheniya funkcij polinomami [Introduction to the Theory of Uniform Approximation of Functions by Polynomials]. Moscow: Nauka, 1977. 508 p. (in Russian)
  9. Markov A.A. Ob odnom voproce D.I. Mendeleeva [On a Question by D.I. Mendeleev]. Zap. Imp. Akad. Nauk., St. Petersburg, 1890. Vol. 62. P. 1–24. (in Russian)
  10. Schaeffer A.C., Szegö G. Inequalities for harmonic polynomials in two and three dimensions. Trans. Amer. Math. Soc., 1941. Vol. 50. P. 187–225. DOI: 10.1090/S0002-9947-1941-0005164-7



DOI: http://dx.doi.org/10.15826/umj.2020.2.009

Article Metrics

Metrics Loading ...

Refbacks

  • There are currently no refbacks.